MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "77yo female tavr, rcfa 6.0, no tortuosity, pvd mild with no ca++ noted.The 8 french depth locator was used; the measurement came back 5 millimeters times 2 and 5 +1 was written on the board.The depth locator was removed, and the 14 french tavr sheath was inserted.Doctor t.Removed the 14 french sheath and prepared 14 french manta system (sheath introducer and sheath) was inserted over a ss wire to the hub and the introducer was removed.The bypass tube went through the hemostatic valve without issue and using small pushes he advanced the closure device to the locking part of the manta sheath.Doctor t.Attempted several times to get the device to lock by pressing forcefully, rocking from side to side, and even removing the device partially and reinserting it without success.The decision was made to try a new device instead of removing the sheath and starting over a new 14 french manta was opened and dropped on the sterile field it was loaded on the wire and advanced to the hemostatic valve.With little effort there were two clicks as the device locked and manta device was deployed without issue sealing the groin.Post procedure angiography confirmed the groin was sealed and was dry no patient complications were noted during the procedure".
 
Additional Manufacturer Narrative
(b)(4).The details of the complaint were reviewed.The customer returned one unit of manta and dilator were returned for evaluation.The manta lumen was observed to be kinked.This is indicative of delivery system damaged during use when met with resistance during advancement.The sheath was not returned to confirm the button valve integrity.Per ifu the following was noted: note: if significant resistance is felt inserting the bypass tube into the manta sheath, remove the entire system and open a new device advance the delivery tube of the manta closure through the bypass tube and down the manta sheath until the manta delivery handle approaches the sheath hub.Make small advancements to avoid kinking the delivery tube of the manta closure note: if the manta delivery system becomes kinked during insertion into sheath, remove the entire system and open a new device.Additional information indicated that the custome r did not notice any structural damage to the sheath.Per physician feedback, the resistance with bypass tube advancement felt tighter than normal.It is likely that delivery system kinked during advancement.The customer replaced the manta with a new unit retaining the old sheath in place and completed the procedure.A device history record review was performed, and no relevant findings were identified.Based on the information, the most likely root cause of the issue is unintended use error.
 
Event or Problem Description
It was reported that "77yo female tavr rcfa 6.0 no tortuosity pvd mild with no ca++ noted the 8 french depth locator was used , the measurement came back 5 millimeters times 2 and 5 +1 was written on the board.The depth locator was removed, and the 14 french tavr sheath was inserted.Doctor t.Removed the 14 french sheath and prepared 14 french manta system (sheath introducer and sheath) was inserted over a ss wire to the hub and the introducer was removed.The bypass tube went through the hemostatic valve without issue and using small pushes he advanced the closure device to the locking part of the manta sheath.Doctor t.Attempted several times to get the device to lock by pressing forcefully, rocking from side to side, and even removing the device partially and reinserting it without success.The decision was made to try a new device instead of removing the sheath and starting over a new 14 french manta was opened and dropped on the sterile field it was loaded on the wire and advanced to the hemostatic valve.With little effort there were two clicks as the device locked and manta device was deployed without issue sealing the groin.Post procedure angiography confirmed the groin was sealed and was dry no patient complications were noted during the procedure".

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23679849
Report Number3010252479-2025-00112
Device Sequence Number21328086
Product Code MGB
UDI-Device Identifier10841156111359
UDI-Public(01)10841156111359(11)250408(17)261008(10)73D2500306(21)
Combination Product (Y/N)N
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2156
Device Lot Number73D2500306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age77 YR
Patient SexFemale
Patient Weight120 KG